Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 468, NWS Tulsa, OK

June 23, 2008Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2008, 1:37 AM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 1:37 AM CDT (06:37 UTC)
Expired
Jun 23, 2008, 2:13 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 12:38 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2107 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2107 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 230637
SVRTSA
OKC035-115-230730-
/O.NEW.KTSA.SV.W.0468.080623T0637Z-080623T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  WESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 230 AM CDT

* AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF WELCH...
  MOVING SOUTH AT 29 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PICHER...
  COMMERCE...WELCH...MIAMI...BLUEJACKET...NARCISSA...FAIRLAND AND
  AFTON.

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.

LAT...LON 3668 9477 3668 9500 3667 9500 3667 9518
      3700 9521 3700 9480
TIME...MOT...LOC 0637Z 351DEG 25KT 3700 9505

$$
3 follow-up statements
000 
WWUS54 KTSA 230652
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 AM CDT MON JUN 23 2008

OKC035-115-230730-
/O.CON.KTSA.SV.W.0468.000000T0000Z-080623T0730Z/
CRAIG OK-OTTAWA OK-
152 AM CDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR WESTERN OTTAWA AND NORTHEASTERN CRAIG COUNTIES...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WELCH...MOVING
SOUTH AT 27 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH...MIAMI...
OTTAWA...PYRAMID CORNERS...BLUEJACKET...NARCISSA...FAIRLAND AND
AFTON.

THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3668 9477 3668 9500 3667 9500 3667 9518
      3700 9521 3700 9480
TIME...MOT...LOC 0652Z 352DEG 24KT 3691 9504

$$
000 
WWUS54 KTSA 230706
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 AM CDT MON JUN 23 2008

OKC035-115-230730-
/O.CON.KTSA.SV.W.0468.000000T0000Z-080623T0730Z/
CRAIG OK-OTTAWA OK-
207 AM CDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR WESTERN OTTAWA AND EASTERN CRAIG COUNTIES...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BLUEJACKET...MOVING SOUTH AT 28 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NARCISSA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3676 9487 3668 9500 3676 9514 3696 9507
      3696 9495
TIME...MOT...LOC 0707Z 352DEG 24KT 3681 9502

$$
000 
WWUS54 KTSA 230713
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT MON JUN 23 2008

OKC035-115-230723-
/O.CAN.KTSA.SV.W.0468.000000T0000Z-080623T0730Z/
CRAIG OK-OTTAWA OK-
213 AM CDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OTTAWA AND EASTERN
CRAIG COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT.

LAT...LON 3676 9487 3668 9500 3676 9514 3696 9507
      3696 9495
TIME...MOT...LOC 0713Z 352DEG 24KT 3677 9501

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:27 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 22, 9:27 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT SUN JUN 22 2008

.UPDATE...

&&

.DISCUSSION...
SO FAR THIS EVENING CONVECTIVE ACTIVITY HAS BEEN MINIMAL AND HAS
REMAINED WELL WEST OF THE FORECAST AREA. CURRENT EXPECTATION
REMAINS FOR THUNDERSTORMS TO MOVE INTO PORTIONS OF THE FORECAST
AREA OVERNIGHT... PRIMARILY OUR NORTHERN COUNTIES. WILL LEAVE
OVERNIGHT POPS AS THEY ARE. HAVE NO ISSUES WITH ANY OTHER FORECAST
ELEMENTS AT THIS TIME SO WILL NOT BE UPDATING THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT SUN JUN 22 2008/

DISCUSSION...
BOUNDARY FROM LAST NIGHTS MCS LAYS ACROSS WEST CENTRAL
ARKANSAS TO NEAR MCALESTER AND APPEARS THAT BOUNDARY WILL
BE THE MORE ACTIVE AREA THIS EVENING BEFORE SUNSET. WILL
WAIT UNTIL LAST MINUTE TO ADJUST FINAL POP AND QPF FIGURES.

NEXT SHORT WAVE OVER NEBRASKA MOVING THIS DIRECTION AND
MODELS INDICATE IT COULD HAVE A MORE SIGNIFICANT IMPACT
LATE TONIGHT AND MONDAY MORNING THAN PREVIOUS COMPLEXES.
MOST LIKELY WILL AFFECT NORTHWEST ARKANSAS AND PORTIONS OF
NORTHEAST OKLAHOMA. HAVE KEPT TEMPERATURES DOWN IN THOSE
AREAS WITH RAIN AND CLOUDS KEEPING TEMPERATURES DOWN.

OTHER THAN THAT WILL CONTINUE TO MAINTAIN SMALL POPS FOR
THE REMAINDER OF THE WEEK WITH TEMPERATURES NOT FAR FROM
GUIDANCE VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  92  69  91 /  30  20  10  10
FSM   65  91  66  90 /  30  30  10  10
MLC   65  93  70  91 /  20  20   0  10
BVO   65  90  66  91 /  40  30  20  20
FYV   60  85  63  87 /  40  60  10  10
BYV   63  85  63  86 /  40  60  10  10
MKO   65  89  67  89 /  30  20  10  10
MIO   64  86  66  89 /  50  50  20  20
F10   65  92  69  90 /  20  20  10  10
HHW   65  93  69  91 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....99
Hazardous weather outlook, Jun 23, 12:45 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 AM CDT MON JUN 23 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 AM CDT MON JUN 23 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...OVERNIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS FAR SOUTHEAST
KANSAS EARLY THIS MORNING.  THIS THUNDERSTORM ACTIVITY IS EXPECTED
TO MOVE INTO NORTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS
DURING THE REMAINDER OF THE OVERNIGHT HOURS.  LARGE HAIL WILL BE THE
MAIN THREAT...HOWEVER ISOLATED DAMAGING WIND GUSTS WILL ALSO BE
POSSIBLE IN THE STRONGER BOW SEGMENTS. IN ADDITION...VERY HEAVY RAIN
WILL CREATE A LOCALIZED FLASH FLOOD THREAT...ESPECIALLY WITH ANY
STORMS THAT MOVE OVER THE SAME AREAS OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING... WITH SEVERE
STORMS STILL POSSIBLE. SMALL THUNDERSTORM CHANCES REMAIN IN THE
FORECAST FOR PARTS OF THE AREA THROUGHOUT THE UPCOMING WEEK. AN
UNSETTLED UPPER PATTERN AND STRONG SURFACE HEATING WILL DRIVE ANY
STORMS THAT FORM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 23, 12:43 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1243 AM CDT MON JUN 23 2008

OKZ058-063-230615-
DELAWARE OK-OTTAWA OK-
1243 AM CDT MON JUN 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND OTTAWA

AT 1243 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES WEST OF CARDIN...MOVING SOUTHEAST AT 23 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3688 9461 3660 9461 3656 9466 3690 9501
      3695 9501 3698 9504 3700 9504 3700 9478
TIME...MOT...LOC 0543Z 316DEG 20KT 3699 9495
Special weather statement, Jun 23, 1:11 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 AM CDT MON JUN 23 2008

OKZ057-058-230715-
CRAIG OK-OTTAWA OK-
111 AM CDT MON JUN 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CRAIG AND OTTAWA

AT 111 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES NORTHWEST OF COMMERCE...MOVING SOUTHEAST AT 24 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...
COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...
QUAPAW...CARDIN AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 AM CDT.

LAT...LON 3699 9461 3684 9461 3670 9488 3700 9515
      3700 9514 3700 9462
TIME...MOT...LOC 0611Z 315DEG 20KT 3700 9505

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:43 AM CDTSpecial Weather StatementTSAOttawa32 min
Jun 23, 1:11 AM CDTSpecial Weather StatementTSAOttawa64 min
Jun 23, 6:36 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner54 min
Jun 23, 6:42 AM CDTFlash Flood WarningTSACraig4 hr
Jun 23, 7:39 AM CDTFlash Flood WarningTSAWagoner4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.